?

Log in

No account? Create an account
Previous Entry Share Next Entry
Back in the ER again.....
blaisepascal
I got a call from skitten at around 12:15 today, and she seemed over the phone to be a bit out of it. She said she was OK, but wanted to go pick up the prescription. We planned to do it after work. I was supposed to go home for lunch anyway, so I left to do that.

Her left face was decidedly droopy when I got home, and after telling her we were going to the ER, I discovered that she couldn't move her left arm or leg. After half-carrying, half-dragging, half-walking her to the car, we got the the ER.

Kaaren seemed definitely out of it, and was having trouble answering the medical staff's questions. She could do so once they were able to secure her attention, but it was only possible to do so with effort. I don't know if she was like that on Monday, since I got there about 4.5 hours after her episode then.

I left her there because there is little I can do there and I need to get work done. I will be going back after work.

I don't know where we go from here. The ER Dr was going to check with the neurologists about any reimaging.

  • 1
hugs from A and I

K

Concern, and Geek Answer Syndrome

Erk. Um. Not so good. I sincerely hope that this is something easily treatable, and that skitten feels better quickly. She and you will be in my thoughts.

GAS: I'm not a medical professional by any means, but my first thought was "medication reaction".

1. Depakote is approved as a treatment for epilepsy. I don't know if it is related to Dilantin, but my husband tells me that Dilantin can make new users sluggish and screw up their motor control until they get used to it.

2. The Depakote home page says that it can cause liver toxicity, with symptoms like "malaise (illness), weakness, tiredness, facial swelling, and loss of appetite or vomiting."

Re: Concern, and Geek Answer Syndrome

One nice thing about being afflicted with GAS myself is that I don't mind it in others.

Medication Reaction might make sense, except (a) she had been on Depakote for three days, getting better, by the time they let her go; (b) she hadn't had time to take todays dose yet, and (c) she isn't experiencing any of those symptoms specifically, but rather left-side flacidity and weakness.

The MRI today indicated that the spot they found and were concerned about on Tuesday is bigger now.

oh, hell.

This is so sounding like Jim all over again. PLEASE, PLEASE tell Kaaren to take it EASY. you have to keep her away from stress.

have they checked clotting factors? Definitely have them check for re-imaging - IIRC, Jim's stroke was so small & in such a weird place it took them a while to find it.

*sending major healing vibes*

Checking for clotting factors: On Monday they drew gobs of blood, specifically to check for hypercoagulation. The tests take a week or twl.

They did another MRI today. The one on Tuesday showed a "bright spot", about 3mm in size. Today the "bright spot" was bigger.

I'm directing good wishes to you and skitten. Do take care of yourself while this is going on, too.

Thanks. I'll try. Unfortunately my stress reaction is to eat.

Is there healthy/healthier stuff around you can eat? Peanut butter crackers instead of just potato chips?

I hope today is better.

While I do that sort of eating, I also do stuff like: Last night's dinner was pizza. One small (16" or so) cheese pizza.

I haven't snacked today -- too pushed at work. I have been drinking water today instead of coke -- which is good for sugar reasons if no other.

You're both in my thoughts.

Chezelliot and I are thinking of you both. Many hugs!!!

Wow, you guys just aren't having a fun time lately. *hugs* I'm happy to translate medical lingo for you if you like.

I'm good with medical lingo. But here's one I might need some help on. I overheard the ER doctor commenting to one of the nurses after he left skitten saying that this was an "interesting case". What does that mean?

That one varies with the doctor saying it. The most common meanings seem to be "wow, something not common and trivial", and "I can't figure this one out yet". My GI doc said the same thing about my recurrent pancreatitis, as none of the usual causes seem to apply.

Please keep us updated as you can.
I am continuing to keep you both in my thoughts and sending healing energy.

Oh, oh, so not good.

I'm expanding the healing vibes web tomorrow. I'll also let Kevin know. He is thinking about both of you.

*tries to will January to come faster*

  • 1